Alert archive / Kansas / River Flood Warnings in 2017
River Flood Warning 31, NWS Wichita, KS
NWS Wichita, KS issued this river flood warning at May 11, 2017, 7:43 PM CDT for Kingman County, Kansas. It took effect at May 11, 2017, 10:38 PM CDT. It was in force for 25 hr.
The area
The outline as issued.
The facts
- Issued
- May 11, 2017, 7:43 PM CDT (00:43 UTC)
- In effect from
- May 11, 2017, 10:38 PM CDT
- Expired
- May 12, 2017, 11:30 PM CDT
- In force
- 25 hr
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Flood severity
- Minor
County Kingman County, KS
The radar
The Wichita radar (KICT), 41 km from the middle of the area, began a volume at 00:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Ninnescah River near Murdock (MDKK1). The gauge peaked at 9.25 ft at May 12, 2017, 1:00 AM CDT.
- Action stage
- 6 ft
- Minor stage
- 8 ft
- Moderate stage
- 10 ft
- Major stage
- 12 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07145200, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
208
WGUS43 KICT 120043
FLWICT
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE WICHITA KS
743 PM CDT THU MAY 11 2017
...The National Weather Service in Wichita has issued a flood warning
for the following river in Kansas...
Ninnescah South Fork Near Murdock affecting Kingman County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around don't drown.
&&
KSC095-121443-
/O.NEW.KICT.FL.W.0031.170512T0441Z-170513T0430Z/
/MDKK1.1.ER.170512T0441Z.170512T0600Z.170512T1630Z.NO/
743 PM CDT THU MAY 11 2017
The National Weather Service in Wichita, KS has issued a
* Flood Warning for
The Ninnescah South Fork Near Murdock.
* From this evening until Friday evening.
* At 7:00 PM Thursday the stage was 6.9 feet.
* Flood stage is 8.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by tonight and continue to rise
to near 8.3 feet by early Friday morning. The river will fall below
flood stage by late Friday morning.
* Impact...At 8.0 feet...Minor flooding occurs along the right
upstream bank affecting pastureland and along left downstream bank.
&&
FLD OBSERVED FORECAST 7 PM
Location STG STG DAY TIME Fri Sat Sun
Murdock 8.0 6.9 Thu 07 PM 7.3 5.7 5.0
&&
LAT...LON 3767 9802 3764 9781 3757 9771 3750 9780
3757 9806
$$3 follow-up statements
588
WGUS83 KICT 120339
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1039 PM CDT THU MAY 11 2017
...The flood warning continues for the following river in Kansas...
Ninnescah South Fork Near Murdock affecting Kingman County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around don't drown.
&&
KSC095-121739-
/O.EXT.KICT.FL.W.0031.170512T0338Z-170513T1030Z/
/MDKK1.1.ER.170512T0153Z.170512T1200Z.170512T2230Z.NO/
1039 PM CDT THU MAY 11 2017
The Flood Warning continues for
The Ninnescah South Fork Near Murdock.
* From this evening until late Friday night.
* At 10:00 PM Thursday the stage was 8.7 feet.
* Flood stage is 8.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 9.7 feet by
Friday morning. The river will fall below flood stage Friday
afternoon.
* Impact...At 9.0 feet...Minor overflow occurs along both banks.
However on the south side of the banks near the river bridge on SE
160th Avenue, flooding spreads out into pastureland to the extent
of 1000ft.
&&
FLD OBSERVED FORECAST 7 PM
Location STG STG DAY TIME Fri Sat Sun
Murdock 8.0 8.7 Thu 10 PM 7.7 5.5 5.0
&&
LAT...LON 3767 9802 3764 9781 3757 9771 3750 9780
3757 9806
$$262
WGUS83 KICT 120644
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
144 AM CDT FRI MAY 12 2017
...The flood warning continues for the following river in Kansas...
Ninnescah South Fork Near Murdock affecting Kingman County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around don't drown.
&&
KSC095-122044-
/O.EXT.KICT.FL.W.0031.000000T0000Z-170513T0949Z/
/MDKK1.1.ER.170512T0153Z.170512T0530Z.170512T2149Z.NO/
144 AM CDT FRI MAY 12 2017
The Flood Warning continues for
The Ninnescah South Fork Near Murdock.
* Until late tonight.
* At 1:00 AM Friday the stage was 9.2 feet.
* Flood stage is 8.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
late this afternoon.
* Impact...At 9.0 feet...Minor overflow occurs along both banks.
However on the south side of the banks near the river bridge on SE
160th Avenue, flooding spreads out into pastureland to the extent
of 1000ft.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Sat Sun Mon
Murdock 8.0 9.2 Fri 01 AM 5.9 5.2 4.7
&&
LAT...LON 3767 9802 3764 9781 3757 9771 3750 9780
3757 9806
$$037
WGUS83 KICT 121259
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
759 AM CDT FRI MAY 12 2017
...The flood warning is cancelled for the following river in
Kansas...
Ninnescah South Fork Near Murdock affecting Kingman County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around don't drown.
&&
KSC095-121329-
/O.CAN.KICT.FL.W.0031.000000T0000Z-170513T0949Z/
/MDKK1.1.ER.170512T0153Z.170512T0530Z.170512T0950Z.NO/
759 AM CDT FRI MAY 12 2017
The Flood Warning is cancelled for
The Ninnescah South Fork Near Murdock.
* At 7:00 AM Friday the stage was 7.4 feet.
* Flood stage is 8.0 feet.
* Fell below flood stage at 4:50 AM Friday.
* Forecast...The river will continue to fall to 5.8 feet by Saturday
morning.
* Impact...At 8.0 feet...Minor flooding occurs along the right
upstream bank affecting pastureland and along left downstream bank.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Sat Sun Mon
Murdock 8.0 7.4 Fri 07 AM 5.8 5.3 4.7
&&
LAT...LON 3767 9802 3764 9781 3757 9771 3750 9780
3757 9806
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this river flood warning went out at May 11, 6:48 PM CDT, 55 minutes earlier.
Area forecast discussion, May 11, 6:48 PM CDT, 55 minutes before
Area Forecast Discussion National Weather Service Wichita KS 648 PM CDT Thu May 11 2017 .SHORT TERM...(This evening through Sunday night) Issued at 221 PM CDT Thu May 11 2017 Short term guidance is fairly similar in showing an west-east band of mid-level convergence/frontogenesis over the southern Flint Hills and southeast Kansas into the early evening as the closed translates east across northern Oklahoma. Coincident with the higher PWAT values and northern edge of the better instability will support a heavy rainfall/flash flooding threat even after the severe risk begins to diminish during the evening. The upper low will turn to more of a southeast movement later tonight into Friday as it moves into the Ozarks/Arkansas. A general clearing and drying out trend is expected to commence on Friday with dry weather and a warming trend through the upcoming weekend. Upper ridging will reside across the central Conus by Saturday as a shortwave lifts out over the Rockies late in the day within the mean upper longwave across the far West Conus. Temperatures will continue to warm within the mid and lower troposphere with just a slight dampening of the mean ridge aloft by Sunday across the area. Darmofal .LONG TERM...(Monday through Thursday) Issued at 221 PM CDT Thu May 11 2017 The weather pattern looks to turn to a more classic Spring or May regime much of next week. An axis of low level moisture is expected to increase in the persistent southerly flow with more of a classic surface dry-line setting up across western into central Kansas. A fairly consistent signal exists in the medium range in showing a decent upper shortwave trof lifting out across the Plains by late Tuesday for perhaps a more organized risk for storms and even severe weather. The evolving upper low over the western CONUS should then affect the area by late again on Thursday. KED && .AVIATION...(For the 00Z TAFS through 00Z Friday evening) Issued at 637 PM CDT Thu May 11 2017 Main Hazards: Thunderstorms and associated IFR/MVFR this evening in southeast Kansas. An upper low will continue to pivot slowly southeastward across Oklahoma tonight. An axis of thunderstorms, with locally intense rainfall rates and visibility restrictions will affect the ICT and CNU terminals this evening on the north side of the upper low circulation. MVFR/IFR visibilities/ceilings will be associated with this storm activity. Stratus will likely linger in southeastern Kansas overnight, given low-level cyclonic curvature and high boundary layer moisture. Otherwise, northerly winds will gradually bring drier air and clearing from north to south overnight into Friday. && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 52 73 49 77 / 90 0 0 0 Hutchinson 49 72 48 77 / 40 0 0 0 Newton 49 72 49 76 / 50 0 0 0 ElDorado 52 72 49 77 / 90 0 0 0 Winfield-KWLD 54 72 49 77 / 100 0 0 0 Russell 43 73 46 79 / 20 0 0 0 Great Bend 44 72 46 78 / 30 0 0 0 Salina 47 74 48 79 / 30 0 0 0 McPherson 48 72 47 77 / 40 0 0 0 Coffeyville 57 73 50 77 / 100 20 0 0 Chanute 56 72 49 77 / 90 10 0 0 Iola 55 72 50 77 / 70 10 0 0 Parsons-KPPF 57 72 50 77 / 100 10 0 0 && .ICT WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch until 11 PM CDT this evening for KSZ069>072- 082-083-091-092. Flash Flood Watch until 1 AM CDT Friday for KSZ093>096-098>100. && SHORT TERM...KED LONG TERM...KED AVIATION...JMC
Hazardous weather outlook, May 11, 7:03 PM CDT, 40 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 703 PM CDT Thu May 11 2017 KSZ032-033-047>053-067>072-082-083-091>096-098>100-130015- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 703 PM CDT Thu May 11 2017 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Tonight Thunderstorms with very heavy rainfall will affect south-central and southeast Kansas through about Midnight. The slow movement of the storms and heavy rainfall rates, could lead to flooding and localized flash flooding. Also, significant rises could occur on several main-stem rivers as a result. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Another weather system is expected to move into the Central Plains late on Tuesday. A few severe thunderstorms are possible across central and south Central Kansas late Tuesday afternoon and evening. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. && For a graphical version of this information, see our webpage at: http://weather.gov/wichita/hwo/
In the hours before
Local storm report, May 11, 5:07 PM CDT, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
507 PM CDT THU MAY 11 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM FLOOD 3 S MAIZE 37.73N 97.46W
05/11/2017 SEDGWICK KS AMATEUR RADIO
FLOODING ON 21ST STREET NORTH JUST EAST OF MAIZE RD IN
NORTHWEST WICHITA.
&&
KEDLocal storm report, May 11, 5:09 PM CDT, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
509 PM CDT THU MAY 11 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0449 PM FLOOD NORWICH 37.46N 97.85W
05/11/2017 KINGMAN KS TRAINED SPOTTER
SKYWARN SPOTTER REPORTED STREET FLOODING IN NORWICH.
HIGHWAY K42 WAS PARTIALLY TO COMPLETELY FLOODED IN SOME
AREAS.
0458 PM FLOOD WATERLOO 37.68N 97.94W
05/11/2017 KINGMAN KS LAW ENFORCEMENT
INTERMITTENT WATER COVERING STRETCH OF ROAD ON NE 10TH
FROM NE 100TH TO NE 160TH.
&&
EPSLocal storm report, May 11, 5:13 PM CDT, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
513 PM CDT THU MAY 11 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0507 PM FLOOD NORWICH 37.46N 97.85W
05/11/2017 KINGMAN KS TRAINED SPOTTER
FLOODING IN PROGRESS FROM CURB TO CURB ON SEVERAL
STREETS.
&&
EPSLocal storm report, May 11, 5:48 PM CDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
548 PM CDT THU MAY 11 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM FLOOD 10 NW INDEPENDENCE 37.33N 95.84W
05/11/2017 MONTGOMERY KS LAW ENFORCEMENT
SEVERAL ROADS BEING IMPACTED BY HIGH WATER IN NORTHWEST
PART OF COUNTY.
&&
KEDSpecial weather statement, May 11, 6:42 PM CDT, 1 hour 1 minute before
Special Weather Statement National Weather Service Wichita KS 642 PM CDT THU MAY 11 2017 KSZ094-098-120045- Chautauqua KS-Elk KS- 642 PM CDT THU MAY 11 2017 The National Weather Service in Wichita has issued a * Significant Weather Advisory for... Chautauqua County in southeastern Kansas... Elk County in southeastern Kansas... * Until 745 PM CDT * At 635 PM CDT...law enforcement officials reported strong winds across Chautauqua county associated with a decaying thunderstorm complex. Winds up to 50 mph are possible through about 8pm. * Locations impacted include... Sedan, Howard, Cedar Vale, Moline, Longton, Grenola, Peru, Chautauqua, Elk Falls, Elgin, Niotaze and Hale. PRECAUTIONARY/PREPAREDNESS ACTIONS... Severe storms are not expected, although flooding is possible. && LAT...LON 3700 9653 3761 9652 3760 9596 3700 9597 TIME...MOT...LOC 2339Z 255DEG 49KT 3742 9618 KLEINSASSER
Local storm report, May 11, 6:47 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
647 PM CDT THU MAY 11 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM FLASH FLOOD 3 E NORWICH 37.46N 97.79W
05/11/2017 SUMNER KS AMATEUR RADIO
WATER FLOWING OVER K-42, ONE-QUARTER MILE WEST OF K-2.
&&
KEDThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 7:44 PM CDT | Areal Flood Warning | ICT | Elk | 18 hr |
| May 11, 8:15 PM CDT | River Flood Warning | ICT | Montgomery, Wilson | 34 hr |
| May 11, 8:15 PM CDT | River Flood Warning | ICT | Montgomery | 35 hr |
| May 11, 9:08 PM CDT | Areal Flood Warning | ICT | Butler | 12 hr |
| May 12, 1:41 AM CDT | River Flood Warning | ICT | Butler, Cowley | 17 hr |
| May 12, 1:55 AM CDT | River Flood Warning | ICT | Labette, Neosho | 32 hr |
| May 12, 1:55 AM CDT | River Flood Warning | ICT | Cherokee, Labette | 54 hr |
| May 12, 6:01 AM CDT | River Flood Warning | ICT | Sedgwick | 16 hr |
| May 12, 1:53 PM CDT | River Flood Warning | ICT | Sumner | 23 hr |
| May 12, 5:59 PM CDT | Areal Flood Warning | ICT | Kingman | 18 hr |
| May 12, 6:33 PM CDT | Areal Flood Warning | ICT | Montgomery | 18 hr |
Nearby
River Flood Warnings in Kansas, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.